Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Has epilepsy. On petril, mezetol, gabantin. Can they cause split personality?

Dear Doctor, My sister is now 50 years old and she has been suffering from epilepsy since she was 8 years old. Various medications were prescribed to her. She used to get many seizures a day. She has seen many doctors both in Kenya and in India. Her current medication is PETRIL MDO-5, MEZETOL SR 400 and GABANTIn 300. There are times when she is very agressive and at times she turns into a SPLIT PERSONALITY. Does the medication prescribed cause a person to have SPLIT PERSONALITY?
Asked On : Thu, 6 Sep 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
First instnace, it is mendatory ot have seizure contorl, as uncontrolled seizure can cause behavioural problems which you states as Personality disorder. No medication can cause personality disorder. So in my opinion, there are lots of new anti epileptics are available in the market and than can be helpful to patient.
Answered: Tue, 11 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor